Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 219, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 21, 2008, 5:52 AM CDT for Knox County, Stark County, Illinois. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 5:52 AM CDT (10:52 UTC)
- Expired
- Jul 21, 2008, 6:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:15 AM CDT | TSTM WND DMG | Altona, IL | REPORTED 8 INCH TREE LIMB DOWN. |
| Jul 21, 6:15 AM CDT | TSTM WND GST 60 | Altona, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 4:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 211054
SVRILX
ILC095-175-211145-
/O.NEW.KILX.SV.W.0219.080721T1052Z-080721T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
552 AM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN WEST CENTRAL ILLINOIS...
STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 645 AM CDT.
* AT 552 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF RIO
TO 19 MILES WEST OF RIO TO 35 MILES WEST OF GALESBURG...OR ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF ROCK ISLAND TO 5 MILES
SOUTH OF ALEDO TO 5 MILES WEST OF OQUAWKA...AND WAS MOVING
SOUTHEAST AT 79 MPH.
* LOCATIONS IMPACTED INCLUDE...
RIO...
GALESBURG...
WATAGA...
ONEIDA...
KNOXVILLE...
ALTONA...
VICTORIA...
GILSON...
OTHER LOCATIONS IN THIS WARNING INCLUDE...BRADFORD...CASTLETON...
ELMIRA...LA FAYETTE...MAQUON...OSCEOLA...TOULON...WEST JERSEY...
WILLIAMSFIELD...WYOMING AND YATES CITY.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4123 8965 4098 8966 4099 9000 4072 9000
4081 9045 4115 9045 4115 8987 4125 8988
TIME...MOT...LOC 1052Z 293DEG 69KT 4135 9059 4110 9066
4091 9096
$$3 follow-up statements
000
WWUS53 KILX 211105
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
605 AM CDT MON JUL 21 2008
ILC095-175-211145-
/O.CON.KILX.SV.W.0219.000000T0000Z-080721T1145Z/
KNOX-STARK-
605 AM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR STARK AND KNOX COUNTIES...
AT 602 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF RIO TO 7 MILES
SOUTHWEST OF RIO TO 23 MILES WEST OF GALESBURG...OR ALONG A LINE
EXTENDING FROM 12 MILES WEST OF CAMBRIDGE TO 9 MILES NORTHWEST OF
GALESBURG TO 9 MILES SOUTHWEST OF MONMOUTH...MOVING SOUTHEAST AT 79
MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
WATAGA...
ONEIDA...
HENDERSON...
GALESBURG...
VICTORIA...
KNOXVILLE...
DELONG...
ALTONA...
SNAKE DEN HOLLOW...
WILLIAMSFIELD...
LAT...LON 4123 8965 4098 8966 4099 9000 4072 9000
4081 9045 4115 9045 4115 8987 4125 8988
TIME...MOT...LOC 1105Z 293DEG 69KT 4127 9035 4102 9042
4084 9073
$$000
WWUS53 KILX 211121 RRA
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
620 AM CDT MON JUL 21 2008
ILC095-175-211145-
/O.CON.KILX.SV.W.0219.000000T0000Z-080721T1145Z/
KNOX-STARK-
620 AM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR STARK AND KNOX COUNTIES...
AT 616 AM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF ALTONA TO 4 MILES WEST OF DAHINDA TO 2
MILES SOUTHWEST OF GALESBURG...OR ALONG A LINE EXTENDING FROM 9 MILES
WEST OF KEWANEE TO 10 MILES EAST OF GALESBURG TO 2 MILES SOUTHWEST OF
GALESBURG...MOVING SOUTHEAST AT 60 MPH.
WINDS OF 60 MPH WERE REPORTED BY A OBSERVER IN ALTONA AT 615 AM.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
WILLIAMSFIELD...
WEST JERSEY...
LA FAYETTE...
GILSON...
TOULON...
ELMIRA...
OSCEOLA...
MAQUON...
WYOMING...
CASTLETON...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 4123 8965 4098 8966 4099 9000 4072 9000
4081 9045 4115 9045 4115 8987 4125 8988
TIME...MOT...LOC 1120Z 296DEG 52KT 4116 9002 4094 9011
4091 9035
$$
BARKER000
WWUS53 KILX 211147
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
648 AM CDT MON JUL 21 2008
ILC095-175-211158-
/O.EXP.KILX.SV.W.0219.000000T0000Z-080721T1145Z/
KNOX-STARK-
648 AM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR STARK AND KNOX COUNTIES
EXPIRES AT 645 AM CDT...
AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4123 8965 4098 8966 4099 9000 4072 9000
4081 9045 4115 9045 4115 8987 4125 8988
TIME...MOT...LOC 1121Z 296DEG 52KT 4115 9000 4093 9010
4090 9034
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:17 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 2:17 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 217 AM CDT MON JUL 21 2008 .DISCUSSION... ISSUED 217 AM CDT MON JUL 21 2008 MAIN FORECAST CONCERNS CONTINUE TO REVOLVE AROUND CONVECTION AND POTENTIAL FOR HEAVY RAINFALL TODAY AND TONIGHT. SYNOPTIC SET-UP REMAINS UNCHANGED FROM THE PAST FEW DAYS...WITH STATIONARY BOUNDARY EXTENDING FROM THE GREAT LAKES WESTWARD INTO NEBRASKA. VERY WARM AND HUMID AIRMASS IN PLACE SOUTH OF THIS BOUNDARY...AS CHARACTERIZED BY DEWPOINTS IN THE LOWER 70S ACROSS CENTRAL ILLINOIS. ALOFT...RIDGE REMAINS ANCHORED OVER THE CENTRAL AND SOUTHERN PLAINS...WHILE W/NW FLOW PREVAILS ACROSS THE MIDWEST. NUMEROUS WAVES ARE EMBEDDED WITHIN THE FLOW...WITH ONE CURRENTLY TRACKING ACROSS SOUTH DAKOTA/NEBRASKA AND ANOTHER POISED FURTHER NORTH ACROSS SOUTHERN MANITOBA. SHORT TERM...TODAY THROUGH WEDNESDAY LARGE COMPLEX OF THUNDERSTORMS IS CURRENTLY ONGOING ACROSS EASTERN NEBRASKA INTO WESTERN IOWA...IN ASSOCIATION WITH APPROACHING UPPER WAVE AND 30 T0 35KT 850MB JET STREAK. THIS FEATURE IS TRACKING E/SE ALONG A THETA-E AXIS STRETCHING FROM NEBRASKA TOWARD WEST-CENTRAL ILLINOIS. CORFIDI VECTORS INDICATE AN E/SE TRAJECTORY...AND LATEST SATELLITE/RADAR LOOPS CONFIRM THIS MOVEMENT AS WELL. ADDITIONAL CONVECTION HAS DEVELOPED FURTHER EAST ACROSS CENTRAL IOWA AND THIS WILL LIKELY CONGEAL WITH THE MAIN STORM COMPLEX OVER THE NEXT FEW HOURS. 00Z 21 JUL MODELS HANDLE THE CONVECTION FAIRLY WELL...ALTHOUGH BASED ON LATEST OBS...THINK THEY MAY NOT BE DROPPING IT FAR ENOUGH TO THE SOUTHEAST. WILL CARRY CATEGORICAL POPS THIS MORNING ALONG AND WEST OF THE I-55 CORRIDOR...WITH LIKELY POPS FURTHER EAST TO THE INDIANA BORDER. WILL MAINTAIN ONLY CHANCE POPS ACROSS THE FAR SOUTHEAST CWA AT THIS TIME. ALL MODELS PUSH THE MCS INTO INDIANA BY AROUND MIDDAY...LEADING TO A LULL IN THE PRECIP ACROSS CENTRAL ILLINOIS. BIG QUESTION WILL BE WHEN AND WHERE ADDITIONAL CONVECTION WILL FIRE LATER IN THE AFTERNOON. 4KM NMM-WRF PUSHES AN OUTFLOW BOUNDARY THROUGH THE ENTIRE CWA AND AS A RESULT NO STORMS RE-DEVELOP. MEANWHILE...24KM WRF FROM THE U OF I SUGGESTS DEVELOPMENT ON AN OLD OUTFLOW BOUNDARY STRETCHING FROM NEAR JACKSONVILLE TO AROUND EFFINGHAM AFTER 21Z. THINK THIS IS A MORE PLAUSIBLE SOLUTION...SO WILL FOLLOW IT MORE CLOSELY. GIVEN UNCERTAINTY OF EXACT BOUNDARY LOCATIONS...WILL CARRY CHANCE POPS ACROSS THE BOARD THIS AFTERNOON. LOW-LEVEL JET STRENGTHENS AGAIN TONIGHT...RESULTING IN THE DEVELOPMENT OF ANOTHER MCS. BASED ON BEST THERMAL/MOISTURE ADVECTION PARAMETERS...MOST FAVORED GENESIS LOCATION WOULD BE ACROSS NORTHERN MISSOURI...WITH AN E/SE TRACK ALONG THETA-E AXIS/OUTFLOW BOUNDARY INTO ILLINOIS BY LATE EVENING INTO THE OVERNIGHT HOURS. NAM-WRF SEEMS TO HAVE A GOOD HANDLE ON THIS SCENARIO...SO WILL FOCUS HIGHEST POPS ACROSS THE SOUTHERN CWA...MAINLY ALONG AND SOUTH OF A JACKSONVILLE TO MATTOON LINE WHERE LIKELY POPS ARE IN ORDER. FURTHER NORTH...POPS WILL TAPER DOWN TO LOW CHANCE ACROSS THE FAR NORTH...WHERE FORCING WILL BE MUCH WEAKER. ALL MODELS ARE SUGGESTING SYNOPTIC BOUNDARY WILL BE A BIT SLOWER IN IT SOUTHWARD PROGRESSION THAN PREVIOUSLY THOUGHT...WHICH WILL ALLOW RAIN CHANCES TO LINGER ACROSS PARTS OF CENTRAL ILLINOIS INTO TUESDAY. HAVE RAISED POPS INTO THE CHANCE CATEGORY ALONG AND SOUTH OF I-72...WITH ONLY SLIGHT CHANCES FURTHER NORTH. FRONT FINALLY SAGS SOUTHWARD INTO THE OHIO RIVER VALLEY TUESDAY NIGHT AND WEDNESDAY...AS HIGH PRESSURE BUILDS SOUTHWARD OUT OF CANADA. THIS WILL BRING A COOLER AND LESS HUMID AIRMASS INTO CENTRAL ILLINOIS FOR MID-WEEK...WITH HIGHS IN THE LOWER TO MIDDLE 80S AND OVERNIGHT LOWS IN THE LOWER TO MIDDLE 60S. LONG TERM...THURSDAY THROUGH SUNDAY MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN FOR THE END OF THE WEEK...BUT DISAGREE CONCERNING THE FINER DETAILS. BOTH GFS AND ECMWF MAINTAIN AN UNSEASONABLY DEEP UPPER LOW OVER THE EASTERN GREAT LAKES INTO THURSDAY...BUT THEN LIFT THIS FEATURE TO THE NORTHEAST ON FRIDAY. ONCE FLOW BECOMES MORE W/SW...OLD FRONTAL BOUNDARY WILL LIFT BACK NORTHWARD...POTENTIALLY BRINGING RAIN CHANCES BACK INTO CENTRAL ILLINOIS THURSDAY/FRIDAY. ECMWF IS MUCH MORE BULLISH WITH ITS QPF FIELD...WHILE GFS REMAINS LARGELY DRY BOTH DAYS. GIVEN UNCERTAINTY...SEE NO REASON TO RAISE POPS FROM THE CURRENT SLIGHT CHANCES ALREADY IN THE GRIDS. BETTER CHANCE FOR RAIN POTENTIALLY SETTING UP LATE SATURDAY INTO SUNDAY...AS BOTH MODELS ONCE AGAIN DROP A DEEP UPPER LOW INTO THE EASTERN GREAT LAKES...PUSHING ANOTHER STRONG COLD FRONT THROUGH CENTRAL ILLINOIS. BARNES && .AVIATION... ISSUED 1201 AM CDT MON JUL 21 2008 WILL START TAFS OUT WITH 5SM BR AS TEMPS CONTINUE TO COOL CLOSE TO VERY HIGH DEWPOINTS. CONVECTION IS LIKELY TO DEVELOP ALONG A BOUNDARY ACROSS PARTS OF IOWA WITH CONVECTION THEN ROLLING DOWN INTO THE AREA AFTER 09Z. HAVE KEPT VCTS BUT HAVE ADDED 2HR TEMPO GROUP FOR EARLY MORNING FOR WHEN THINK BEST CHC OF THUNDERSTORMS WILL BE. SHOULD BE A BREAK IN PCPN LATE MORINING THEN COULD HAVE SOME THUNDERSTORMS DEVELOP AGAIN IN AFTERNOON DEPENDING ON WHERE ANY OUTFLOW BOUNDARIES SET UP TOMORROW. WILL KEEP VCTS IN AFTERNOON AT ALL SITES FOR THAT. BEST OUTFLOW BOUNDARY SHOULD BE SOUTH OF PIA AND BMI AND COULD BE NEAR SPI...DEC AND CMI. SO HAVE KEPT ANOTHER VCTS FOR THOSE THREE SITES FOR THE EVENING TIME FRAME. WINDS WILL REMAIN VARIABLE AND RELATIVELY LIGHT NEXT 24HRS. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 20, 3:34 PM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 334 PM CDT SUN JUL 20 2008 ILZ027>031-036>038-040>057-061-211100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 334 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THE COMBINATION OF AIR TEMPERATURES IN THE LOWER TO MIDDLE 90S THIS AFTERNOON ALONG WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES IN THE UPPER 90S. DRESS PROPERLY FOR THE HEAT TODAY AND DRINK PLENTY OF FLUIDS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER...THE BETTER CHANCES FOR MORE ORGANIZED AND POSSIBLY SEVERE THUNDERSTORMS WILL BE LATER TONIGHT INTO EARLY MONDAY MORNING AS A COLD FRONT SLIPS SOUTH INTO CENTRAL ILLINOIS. THE PRIMARY THREAT OVERNIGHT WILL BE FROM DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS INTO AT LEAST TUESDAY AS THE COLD FRONT MAKES SLOW PROGRESS SOUTHWARD ACROSS THE STATE. ONCE AGAIN...THE THREAT FOR SEVERE THUNDERSTORMS WILL PREVAIL ACROSS THE AREA ON MONDAY WITH THE PRIMARY THREAT BEING FROM STRAIGHT LINE WIND DAMAGE AND LARGE HAIL. THE STORM THREAT WILL SHIFT SOUTH OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY AS WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH. HOWEVER...AS THE BOUNDARY STARTS TO RETURN NORTH AS A WARM FRONT LATE WEDNESDAY NIGHT INTO THURSDAY...THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AGAIN ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER ACTIVATION MAY BE REQUIRED LATER THIS EVENING INTO EARLY MONDAY MORNING. ILZ062-063-066>068-071>073-211100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 334 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THE COMBINATION OF AIR TEMPERATURES IN THE MIDDLE 90S THIS AFTERNOON ALONG WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES APPROACHING 100 DEGREES. DRESS PROPERLY FOR THE HEAT TODAY AND DRINK PLENTY OF FLUIDS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER...THE BETTER CHANCES FOR MORE ORGANIZED AND POSSIBLY SEVERE THUNDERSTORMS WILL BE LATER TONIGHT INTO EARLY MONDAY MORNING AS A COLD FRONT SLIPS SOUTH INTO CENTRAL ILLINOIS. THE PRIMARY THREAT OVERNIGHT WILL BE FROM DAMAGING WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS INTO AT LEAST TUESDAY AS THE COLD FRONT MAKES SLOW PROGRESS SOUTHWARD ACROSS THE STATE. ONCE AGAIN...THE THREAT FOR SEVERE THUNDERSTORMS WILL PREVAIL ACROSS THE AREA ON MONDAY WITH THE PRIMARY THREAT BEING FROM STRAIGHT LINE WIND DAMAGE AND LARGE HAIL. THE STORM THREAT WILL SHIFT SOUTH OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY AS WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH. HOWEVER...AS THE BOUNDARY STARTS TO RETURN NORTH AS A WARM FRONT LATE WEDNESDAY NIGHT INTO THURSDAY...THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AGAIN ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER ACTIVATION MAY BE REQUIRED LATER THIS EVENING AND INTO EARLY MONDAY MORNING. HJS
In the hours before
Local storm report, Jul 21, 5:49 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
549 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG CANTON 40.56N 90.04W
07/21/2008 FULTON IL EMERGENCY MNGR
INSIDE THE CITY OF CANTON REPORTS OF TREES AND TREE LIMBS
DOWN ACROSS THE CITY. POWER OUTAGES ARE ALSO REPORTED.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:28 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 47 min |
| Jul 21, 4:47 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 28 min |
| Jul 21, 5:16 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 44 min |
| Jul 21, 5:18 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 42 min |
| Jul 21, 5:33 AM CDT | Tornado Warning | ILX | Peoria, Tazewell | 27 min |
| Jul 21, 5:45 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Mason, Tazewell | 45 min |
| Jul 21, 5:51 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 39 min |
| Jul 21, 6:18 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 42 min |
| Jul 21, 6:24 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 36 min |
| Jul 21, 6:31 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 26 min |
| Jul 21, 6:39 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 36 min |
| Jul 21, 6:46 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Marshall, Peoria, Tazewell, Woodford | 29 min |
| Jul 21, 7:12 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Tazewell, Woodford | 48 min |
| Jul 21, 7:44 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.